Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 47, NWS St. Louis, MO

May 4, 2018Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at May 4, 2018, 4:29 AM CDT for Reynolds County, Missouri. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2018, 4:29 AM CDT (09:29 UTC)
Expired
May 4, 2018, 9:30 PM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.33 ft at May 4, 2018, 7:00 AM CDT.

actionminormoderate5101505/0405/0505/06
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

363 
WGUS43 KLSX 040929
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
429 AM CDT Fri May 4 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Black River near Annapolis

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 36 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-050929-
/O.NEW.KLSX.FL.W.0047.180504T0929Z-180505T1507Z/
/ANNM7.1.ER.180504T0519Z.180504T1200Z.180504T1507Z.NO/
429 AM CDT Fri May 4 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until Saturday morning.
* At  3:15 AM Friday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and the river will crest near 9.2 feet
  morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/05  05/06  05/07  05/08  05/09

Black River
  Annapolis        8.0    8.75       7.5    4.3    4.3    4.3    4.3


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
4 follow-up statements
392 
WGUS83 KLSX 041040
FLSLSX
Flood Statement
National Weather Service St Louis MO
540 AM CDT Fri May 4 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 36 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-051040-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-180505T1712Z/
/ANNM7.1.ER.180504T0519Z.180504T1200Z.180504T1712Z.NO/
540 AM CDT Fri May 4 2018

The Flood Warning continues for
  the Black River near Annapolis
* until Saturday afternoon.
* At  5:15 AM Friday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and the river will crest near 9.4 feet
  this morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/05  05/06  05/07  05/08  05/09

Black River
  Annapolis        8.0    9.22       7.5    4.3    4.3    4.3    4.3


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
280 
WGUS83 KLSX 041103
FLSLSX
Flood Statement
National Weather Service St Louis MO
603 AM CDT Fri May 4 2018

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of 1 to 2 inches of rainfall over the basin in the last 36 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-051102-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-180506T0625Z/
/ANNM7.1.ER.180504T0519Z.180504T1800Z.180505T0625Z.NO/
603 AM CDT Fri May 4 2018

The Flood Warning continues for
  the Black River near Annapolis
* until late Saturday night.
* At  5:15 AM Friday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.0 feet by this afternoon, 
  then fall below flood stage after midnight tonight.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/05  05/06  05/07  05/08  05/09

Black River
  Annapolis        8.0    9.22       6.7    5.4    4.9    4.6       


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
295 
WGUS83 KLSX 041512
FLSLSX
Flood Statement
National Weather Service St Louis MO
1012 AM CDT Fri May 4 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-051511-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-180506T0045Z/
/ANNM7.1.ER.180504T0519Z.180504T1230Z.180505T0045Z.NO/
1012 AM CDT Fri May 4 2018

The Flood Warning continues for
  the Black River near Annapolis
* until Saturday evening.
* At 9:15 AM Friday the stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  this evening.
  
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/05  05/06  05/07  05/08  05/09

Black River
  Annapolis        8.0    9.26       6.6    4.9    4.5    4.4    4.3


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
439 
WGUS83 KLSX 050230
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 PM CDT Fri May 4 2018

...The flood warning is cancelled for the following river in 
Missouri...

 
  Black River near 
  
      Annapolis
  

.This Flood Warning is a result of 1-3 inches of rainfall across the
basin yesterday...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and issue 
follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-050300-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-180506T0045Z/
/ANNM7.1.ER.180504T0519Z.180504T1230Z.180505T0145Z.NO/
930 PM CDT Fri May 4 2018

The Flood Warning is cancelled for
  The Black River near Annapolis.
* At 9:15 PM Friday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 8:45 PM Friday.
* The river is forecast to continue to fall to near 4.9 feet Sunday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/05  05/06  05/07  05/08  05/09

Black River
  Annapolis        8.0    7.95       6.6    4.9    4.5    4.4    4.3


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 4, 3:38 AM CDT, 51 minutes earlier.

Area forecast discussion, May 4, 3:38 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
338 AM CDT Fri May 4 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 334 AM CDT Fri May 4 2018

Cold front extending from a surface low over south central WI
southwest through northwestern MO will move southeastward through
our forecast area today as a positively tilted upper level trough
moves slowly eastward through the region.  Although most of the
current showers on radar were shifting northeast of our forecast
area early this morning, it appears that there will be at least
isolated showers along this front and possibly a few thunderstorms
as well today.  Should see clearing across northeast into central MO
and west central IL this afternoon as drier air filters into the
region behind the front.  Clouds may linger across southeast MO and
southwest IL tonight as a southern stream upper level trough moves
through the region, but it appears that any precipitation will be
south of our forecast area tonight.  Highs today will still be
slightly above normal for early May despite the cloud cover limiting
diurnal solar insolation.  Lows tonight will be cooler than Thursday
night, but still slightly above normal.

GKS

.LONG TERM...  (Saturday through Thursday)
Issued at 334 AM CDT Fri May 4 2018

A pattern change will take place over the next few days as a more
progressive northern stream upper trof quickly moves to the east
today, while a slower lagging upper trof in the southern stream
passes to the east on Saturday. This will leave the region in
northwest flow aloft late Saturday into the first part of the week
ahead. High pressure dominating the low levels and dry air will
allow for seasonably warm temperatures on Saturday. A low amplitude
short wave within the northwest flow aloft will then bring a cold
front through the area on Sunday. Weak low level WAA and moisture
convergence well ahead of the front will result in a chance of
showers for northern parts of the CWA on Sunday night, while
increasing low level moisture and instability will bring scattered
showers/thunderstorms with the front itself on Sunday.

A relatively brief cool down will occur the first part of next
week as a rather expansive surface high centered within the Great
Lakes dominates the region in the wake of the cold fropa. Another
upper trof will then deepen late Tuesday-Thursday as it digs
east-southeast from the northern Plains through the mid/upper MS
Valley. This will bring another cold front late Wednesday-
Thursday. Warmer temps and increasing thunderstorm chances are
expected ahead of the front.

Glass

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1152 PM CDT Thu May 3 2018

MVFR CIGs are in the process of developing S and SW of the TAF
sites with the advent of the low level jet and should overspread
all TAF sites overnight, most of them within the next 2-3 hours.
Most of these CIGs should settle into the 1000-1800ft range. IFR
looks less likely now and have backed off from COU TAF. These
lower clouds should then prevail until a few hours after cold
FROPA later on Friday morning with clearing expected. A brief
shower possible around FROPA, otherwise dry weather anticipated.
Surface winds currently from the S will gradually veer from the SW
late tonight and then NW behind the front with light and variable
winds for much of Friday night. Clear skies and light winds with
recent rains could set things up for some fog development but will
let subsequent shifts evaluate after more firm numbers such as
crossover temp estimates can be obtained.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 3, 8:04 PM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
804 PM CDT Thu May 3 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
804 PM CDT Thu May 3 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The chance for thunderstorms will continue into Friday, return to
the area on Sunday, and then again for Tuesday night into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:45 AM CDTRiver Flood WarningLSXLincoln22 days

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.